MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48007
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number: k171275.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As discovered on the fda maude database, during a cardiac catheterization procedure involving a patient of unknown age and gender, a micropuncture transitionless stiffened cannula access set wire separated in the patient.Reportedly, several attempts were made with different wire guides to obtain access in the femoral artery in order to place an unknown 6 french sheath into the iliac "distribution".Because the wires were unable to pass through the right iliac artery, the decision was made to attempt access in the left side using ultrasound.After an unknown catheter was advanced, the needle was unable to be removed.When the user pulled on the outer part of the wire guide, it sheared off and went into the left profunda artery.Flow limitation was not noted.The patient was reportedly transferred to another facility for possible attempted removal of the separated portion of the wire guide.Further details of the event are unable to be obtained, as there is no contact information available from the maude report.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report: as discovered on the fda maude database, during a cardiac catheterization procedure involving a patient of unknown age and gender, a micropuncture transitionless stiffened cannula access set wire separated in the patient.Reportedly, several attempts were made with different wire guides to obtain access in the femoral artery in order to place an unknown 6 french sheath into the iliac "distribution".Because the wires were unable to pass through the right iliac artery, the decision was made to attempt access in the left side using ultrasound.After an unknown catheter was advanced, the needle was unable to be removed.When the user pulled on the outer part of the wire guide, it sheared off and went into the left profunda artery.Flow limitation was not noted.The patient was reportedly transferred to another facility for possible attempted removal of the separated portion of the wire guide.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, and the quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.There is evidence to indicate that the device was manufactured to specifications.An ifu is provided with this device, which states, ¿this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.¿ the ifu goes on to note, ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿ and finally, ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ based on the information provided and no product returned, investigation has concluded that a root cause for this event could not be established.However, a possible reason for the reported failure may include the difficulty encountered with the patient¿s anatomy.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9349610
Report Number1820334-2019-02930
Device Sequence Number16732271
Product Code DYB
UDI-Device Identifier00827002480070
UDI-Public(01)00827002480070(17)220723(10)9897811
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2022
Device Model NumberG48007
Device Catalogue NumberMPIS-501-10.0-SC-NT-SST
Device Lot Number9897811
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;